MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954680
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Hernia (2240)
Date of Event 10/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information received, no conclusions can be made.Per medical records review, about 1 year 6 months post implant of ventralight st mesh, patient was diagnosed with hernia recurrence, adhesions and abdominal pain thereby underwent repair with removal of mesh.The instructions-for-use supplied with the device lists hernia recurrence, pain and adhesions as possible complications.Review of manufacturing records confirms product was manufactured to specification.This emdr represents the ventralight st mesh (device #2).An additional supplemental emdr was submitted to represent the ventralex st (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.
 
Event or Problem Description
Addendum per information provided: on (b)(6) 2016: patient was diagnosed with epigastric hernia thereby underwent open repair with implant of ventralex st (device #1).Per operative notes, "herniated preperitoneal fat was immediately encountered and reduced.A 6.4 cm ventralex st mesh (device #1) was placed." on (b)(6) 2017: patient was diagnosed with recurrent intra-abdominal wall hernia and abdominal pain thereby underwent laparoscopic repair with implant of ventralight st mesh (device #2).Per operative notes, "there were omental adhesions attached to the previously placed mesh which were dissected away.It appeared the previously placed mesh had partially migrated from its original position.The mesh was left in place.A piece of ventralight st mesh (device #2) was placed overlap of the repair." on (b)(6) 2018: patient underwent revision surgery with repair of recurrent ventral hernia thereby underwent open repair with removal of mesh.Per operative notes, "midline incision was made and carried down to defect and previously placed mesh.Mesh was densely adherent to underlying omentum.The omentum adherent to the mesh was then resected.The synthetic mesh was secured to posterior fascia superiorly and inferiorly." attorney alleges that the patient had adhesions, mesh migration, infection, pain, hernia recurrence, and emotional injuries.It is also alleged that the patient had surgery on (b)(6) 2017 to repair the recurrent hernia.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key20649937
Report Number1213643-2024-094812
Device Sequence Number16913396
Product Code FTL
UDI-Device Identifier00801741031656
UDI-Public(01)00801741031656(17)181128(10)HUAX1839
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2018
Device Catalogue Number5954680
Device Lot NumberHUAX1839
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/21/2024
Initial Report FDA Received Date11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/31/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age24 YR
Patient SexFemale
Patient Weight150 KG